Alert archive / North Dakota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 182, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 7, 2008, 4:10 PM CDT for Stutsman County, North Dakota. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2008, 4:10 PM CDT (21:10 UTC)
- Expired
- Jul 7, 2008, 5:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Stutsman County, ND
The radar
The Bismarck radar (KBIS), 135 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:26 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 072110
SVRBIS
NDC093-072200-
/O.NEW.KBIS.SV.W.0182.080707T2110Z-080707T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
410 PM CDT MON JUL 7 2008
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
* UNTIL 500 PM CDT
* AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 28 MILES NORTH OF
EDMUNDS...OR 35 MILES SOUTH OF DEVILS LAKE. THIS STORM WAS MOVING EAST
AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHASE
LAKE...WOODWORTH...PINGREE...KENSAL...COURTENAY AND BUCHANAN
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4732 9851 4721 9848 4691 9877 4691 9944
4698 9943 4699 9948 4710 9948 4732 9946
TIME...MOT...LOC 2109Z 180DEG 0KT 4764 9914
$$
RSL1 follow-up statement
000
WWUS53 KBIS 072133
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
433 PM CDT MON JUL 7 2008
NDC093-072200-
/O.CON.KBIS.SV.W.0182.000000T0000Z-080707T2200Z/
STUTSMAN ND-
434 PM CDT MON JUL 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN STUTSMAN COUNTY...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES EAST
OF WOODWORTH...OR 24 MILES NORTHWEST OF JAMESTOWN...MOVING EAST AT 32
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EDMUNDS...PINGREE...BUCHANAN...KENSAL AND COURTENAY
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4732 9851 4721 9848 4691 9877 4691 9944
4698 9943 4699 9948 4710 9948 4732 9946
TIME...MOT...LOC 2134Z 279DEG 28KT 4710 9907
$$
LEBLANGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:55 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 7, 2:55 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT MON JUL 7 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CURRENTLY A COLD FRONT IS MOVING THROUGH THE REGION...AND SOME CONVECTION IS BEGINNING TO FIRE FROM SOUTHWEST OF BISMARCK TO JUST EAST OF MINOT. THIS CONVECTION WILL ENCOUNTER A MORE FAVORABLE ENVIRONMENT AS IT MOVES EAST...AND THE THUNDERSTORMS WILL BECOME MORE NUMEROUS AND SOME SEVERE WEATHER MAY DEVELOP. FOR THE REMAINDER OF THE FORECAST PERIOD THE WESTERLIES STAY OVER NORTH DAKOTA WITH A SLIGHT CYCLONIC CURVATURE AND PASSING UPPER LOWS IN CANADA. THIS WILL BRING A CONTINUING CHANCE OF ACTIVITY TO OUR REGION THIS WORK WEEK. POPS HAVE BEEN INSERTED FOR WEDNESDAY NIGHT AND THURSDAY NIGHT WHEN THE STRONGEST WAVES COME THROUGH. HOWEVER ACTIVITY IS POSSIBLE ON OTHER DAYS ALSO. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT THE TREND ALOFT IS FOR ZONAL FLOW WITH A SERIES OF WAVES MOVING THROUGH. EACH SHORT WAVE WILL INCREASE THE CHANCE OF CONVECTION BUT TIMING WILL BE A PROBLEM. CONSEQUENTLY...WILL HAVE ON AND OFF AGAIN CHANCE OF THUNDERSTORMS THROUGH THE EXTENDED WITH TEMPERATURES AT OR A LITTLE BELOW NORMAL. && .AVIATION...A LINE OF THUNDERSTORMS HAVE DEVELOPED FROM NEAR THE INTERNATIONAL PEACE GARDENS...80 MILES NORTHEAST OF MINOT...ALONG A CURVE THROUGH HARVEY...70 MILES EAST OF MINOT...TO NEAR ELGIN...50 MILES SOUTHWEST OF BISMARCK. THE THUNDERSTORMS HAVE FORMED ALONG THE SURFACE TROUGH AND WILL MOVE SLOWLY EAST THROUGH THE LATE AFTERNOON AND EARLY EVENING. GUSTY NORTHWEST WINDS BEHIND THE TROUGH HAVE BROUGHT DRIER AIR...AND LITTLE CHANCE OF PRECIP ALTHOUGH SMALL CONVECTIVE CUMULUS CAN BE EXPECTED. CONDITIONS WILL IMPROVE THROUGH THE EVENING AS THE TROUGH MOVES EAST AND DRIER AIR MOVES INTO THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/RL
Hazardous weather outlook, Jul 7, 4:39 AM CDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT MON JUL 7 2008 NDZ001>003-009>011-017>021-031>035-040>046-080945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 439 AM CDT MON JUL 7 2008 /339 AM MDT MON JUL 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY AS A COLD FRONT MOVES THROUGH. NORTHWEST WINDS OF 15 TO 30 MPH WILL DEVELOP OVER WESTERN NORTH DAKOTA BEHIND THE COLD FRONT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL DEVELOP WEDNESDAY NIGHT. THERE IS A POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-080945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 439 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH DAKOTA THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS IN THE MORNING WITH HEAVY RAIN BEING THE MAIN THREAT...WILL TRANSITION TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL DEVELOP WEDNESDAY NIGHT. THERE IS A POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF THE THUNDERSTORMS BECOME SEVERE. KS
In the hours before
Local storm report, Jul 7, 3:49 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
349 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TORNADO 1 NE ROLLA 48.87N 99.60W
07/07/2008 ROLETTE ND CO-OP OBSERVER
TORNADO JUST MISSED HOUSE ON SOUTH SIDE. HAIL 1 1/2 INCH
0330 PM TORNADO ROLLA 48.86N 99.62W
07/07/2008 ROLETTE ND LAW ENFORCEMENT
3 OR 4 HOUSES DAMAGED BY TORNADO.
&&
LLPLocal storm report, Jul 7, 3:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
354 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO 14 NE BOTTINEAU 48.97N 100.22W
07/07/2008 BOTTINEAU ND PUBLIC
TORNADO NEAR LAKE METIGOSHE.
0314 PM TORNADO ROLLA 48.86N 99.62W
07/07/2008 ROLETTE ND LAW ENFORCEMENT
TORNADO NEAR ROLLA DROPPED DOWN TWICE AND TOUCHED THE
GROUND
&&
LLPLocal storm report, Jul 7, 3:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
356 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO 1 NW BELCOURT 48.85N 99.76W
07/07/2008 ROLETTE ND LAW ENFORCEMENT
TORNADO ON THE GROUND 1 NORTH AND 1 WEST OF BELCOURT
0318 PM TORNADO 2 N BELCOURT 48.87N 99.75W
07/07/2008 ROLETTE ND FIRE DEPT/RESCUE
TORNADO ON THE GROUND 2 NORTH OF BELCOURT
&&
LLPLocal storm report, Jul 7, 4:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
408 PM CDT MON JUL 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CARRINGTON 47.45N 99.12W
07/07/2008 E0.75 INCH FOSTER ND LAW ENFORCEMENT
3/4 INCH HAIL REPORTED BY THE NORTH DAKOTA STATE HIGHWAY
PATROL.
&&
CJS/WAAThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:37 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 53 min |
| Jul 6, 9:29 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 61 min |
| Jul 6, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 61 min |
| Jul 6, 11:28 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 62 min |
| Jul 6, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 40 min |
| Jul 7, 2:34 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 56 min |
| Jul 7, 2:36 PM CDT | Tornado Warning | BIS | Rolette | 24 min |
| Jul 7, 3:10 PM CDT | Tornado Warning | BIS | Rolette | 35 min |
| Jul 7, 3:13 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 62 min |
| Jul 7, 3:22 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 53 min |
| Jul 7, 3:43 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 62 min |
| Jul 7, 4:51 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 54 min |
| Jul 7, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 31 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.